Alert archive / North Dakota / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 10, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at May 16, 2015, 6:23 PM MDT for Billings County, Golden Valley County, North Dakota. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2015, 6:23 PM MDT (00:23 UTC)
- Expired
- May 16, 2015, 7:15 PM MDT
- In force
- 52 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Billings County, ND, Golden Valley County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 6:58 PM MDT | HAIL 1 | 8 Sw Medora, ND | 1INCH HAIL AND HEAVY RAIN |
| May 16, 7:13 PM MDT | HAIL 1 | 8 Sw Medora, ND | 1INCH HAIL AND HEAVY RAIN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 35 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 0.4 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 135 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
939 WUUS53 KBIS 170023 SVRBIS NDC007-033-170115- /O.NEW.KBIS.SV.W.0010.150517T0023Z-150517T0115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 623 PM MDT SAT MAY 16 2015 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN BILLINGS COUNTY IN SOUTHWESTERN NORTH DAKOTA... EAST CENTRAL GOLDEN VALLEY COUNTY IN SOUTHWESTERN NORTH DAKOTA... * UNTIL 715 PM MDT * AT 622 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES EAST OF SENTINEL BUTTE...OR 14 MILES EAST OF BEACH...MOVING SOUTHEAST AT 15 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...TRAINED WEATHER SPOTTERS. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * THIS SEVERE THUNDERSTORM WILL BE NEAR... MEDORA AROUND 650 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4688 10386 4703 10371 4692 10336 4671 10358 TIME...MOT...LOC 0022Z 304DEG 13KT 4692 10370 TORNADO...POSSIBLE HAIL...1.00IN WIND...<50MPH $$ SIMOSKO
2 follow-up statements
230 WWUS53 KBIS 170042 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 642 PM MDT SAT MAY 16 2015 NDC007-033-170115- /O.CON.KBIS.SV.W.0010.000000T0000Z-150517T0115Z/ BILLINGS ND-GOLDEN VALLEY ND- 642 PM MDT SAT MAY 16 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR SOUTHWESTERN BILLINGS AND EAST CENTRAL GOLDEN VALLEY COUNTIES... AT 640 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF MEDORA...OR 17 MILES EAST OF BEACH...MOVING SOUTHEAST AT 15 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...TRAINED WEATHER SPOTTERS. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. THIS SEVERE STORM WILL BE NEAR... MEDORA AROUND 655 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4687 10384 4702 10371 4692 10336 4671 10358 TIME...MOT...LOC 0040Z 304DEG 12KT 4689 10364 TORNADO...POSSIBLE HAIL...1.00IN WIND...<50MPH $$ SIMOSKO
658 WWUS53 KBIS 170103 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 703 PM MDT SAT MAY 16 2015 NDC007-033-170115- /O.CON.KBIS.SV.W.0010.000000T0000Z-150517T0115Z/ BILLINGS ND-GOLDEN VALLEY ND- 703 PM MDT SAT MAY 16 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR SOUTHWESTERN BILLINGS AND EAST CENTRAL GOLDEN VALLEY COUNTIES... AT 702 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF MEDORA...OR 21 MILES EAST OF BEACH...MOVING SOUTHEAST AT 15 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...TRAINED WEATHER SPOTTERS. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN BILLINGS AND EAST CENTRAL GOLDEN VALLEY COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE. THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. THIS IS A DANGEROUS STORM. PREPARE IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4686 10377 4700 10363 4692 10336 4671 10358 TIME...MOT...LOC 0102Z 313DEG 13KT 4683 10356 TORNADO...POSSIBLE HAIL...1.00IN WIND...<50MPH $$ SIMOSKO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 2:39 PM MDT, 3 hours 44 minutes earlier.
Area forecast discussion, May 16, 2:39 PM MDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 339 PM CDT SAT MAY 16 2015 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 340 PM CDT SAT MAY 16 2015 CONCERNS THIS FORECAST PERIOD INCLUDE SEVERE WEATHER POSSIBILITY AND HEAVY RAIN. BY THE END OF THE SHORT TERM THE TRANSITION TO MUCH COOLER WEATHER WITH SOME SNOW BEGINS TO BE SEEN. AT 230 PM CDT...SURFACE LOW PRESSURE WAS CENTERED NEAR NORTHWEST SOUTH DAKOTA WITH AN EAST WEST WARM FRONTAL BOUNDARY EXTENDED ACROSS NORTH CENTRAL SOUTH DAKOTA. FLOW OVER THE WARM FRONT WAS GENERATING SHOWERS AND SCATTERED THUNDERSTORMS FROM MOBRIDGE NORTH TO NEAR MINOT AND NORTH TO THE CANADIAN BORDER. CONCERNING SEVERE WEATHER POTENTIAL...AN 18Z KBIS SOUNDINGS WAS CONDUCTED. HRRR FORECAST CAPE VALUES IN THE NEIGHBORHOOD OF 2000 ARE FORECAST TO POOL ACROSS SOUTH CENTRAL INTO SOUTHEAST NORTH DAKOTA LATE THIS AFTERNOON AND EVENING. EXPECT THE SEVERE WEATHER POTENTIAL TO EXTEND FROM BISMARCK EAST. TO THE WEST EXPECT MORE ELEVATED THUNDERSTORMS. LATE TONIGHT AND SUNDAY...AN UPPER LEVEL LOW SWINGS INTO EASTERN SOUTH DAKOTA THEN TRACKS NORTHEAST AND SPREADS A LARGE AREA OF THE RAINSHOWERS ACROSS THE EAST HALF OF THE STATE AND ESPECIALLY THE JAMES RIVER VALLEY. ACROSS THE NORTH CENTRAL...COOLER AIR WILL BEGIN A RAIN/SNOW CHANGE OVER. AS THE SURFACE LOW WRAPS UP NORTH WINDS OF 25 TO 35 MPH WILL BE COMMON ACROSS CENTRAL NORTH DAKOTA ON SUNDAY. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 340 PM CDT SAT MAY 16 2015 RAIN...SNOW AND COLD TEMPERATURES WILL HIGHLIGHT THE LONG TERM. THE STORM IMPACTING NORTH DAKOTA SATURDAY AND SUNDAY WILL CONTINUE TO INFLUENCE THE REGION THROUGH MONDAY. THE UPPER LEVEL LOW AND SURFACE LOW WILL BECOME NEARLY VERTICALLY STACKED OVER EASTERN NORTH DAKOTA SUNDAY NIGHT. THIS WILL LEAD TO ENHANCED LIFT AND PRECIPITATION ACROSS PORTIONS OF CENTRAL AND EASTERN NORTH DAKOTA. AS THE LOW PROPAGATES EASTWARD SUNDAY NIGHT INTO MONDAY...COLD AIR WILL WRAP IN FROM THE NORTH. A STEADY RAIN WILL TRANSITION TO SNOW FROM NORTHWEST TO SOUTHEAST SUNDAY NIGHT. IN ADDITION TO TRANSITIONING RAIN TO SNOW...STRONG COLD AIR ADVECTION AND A STEEP PRESSURE GRADIENT WILL PRODUCE GUSTY NORTHWEST WINDS AROUND 35 MPH. THE 12 UTC GFS/ECMWF/SREF/GEM ARE IN GOOD AGREEMENT WITH RESPECT TO PRECIPITATION AMOUNTS AND TEMPERATURES. THEREFORE...UTILIZED A BLEND OF THE OPERATIONAL MODELS. THIS GENERALLY YIELDED LIQUID PRECIPITATION AMOUNTS AROUND HALF AN INCH AND SNOW AMOUNTS AROUND 1 OR 2 INCHES SUNDAY NIGHT INTO MONDAY. WITH TEMPERATURES HOVERING NEAR FREEZING...ROAD TEMPERATURES COULD BE WARM ENOUGH TO LIMIT NEGATIVE IMPACTS TO TRAVEL. FROST AND TEMPERATURES IN THE 20S AND LOW 30S ARE LIKELY SUNDAY NIGHT AND MONDAY NIGHT. FOR NORTH DAKOTA THE REST OF THE LONG TERM APPEARS COOL AND DRY...WITH FREQUENT RAIN CHANCES ACROSS SOUTH DAKOTA. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 340 PM CDT SAT MAY 16 2015 AT 230 PM CDT A WARM FRONT EXTENDED FROM A SURFACE LOW PRESSURE CENTERED OVER NORTHWEST SOUTH DAKOTA WITH AN EAST WEST WARM FRONT EXTENDING EAST ACROSS NORTH CENTRAL SOUTH DAKOTA. MOIST FLOW OVER THE FRONT WILL MAINTAIN WIDESPREAD IFR KISN- KDIK-KBIS-KMOT WITH MVFR CONDITIONS KJMS. THUNDERSTORMS WILL BECOME MORE NUMEROUS LATE SATURDAY AFTERNOON AND EVENING EAST OF KBIS- KMOT LINE. && .HYDROLOGY... ISSUED AT 340 PM CDT SAT MAY 16 2015 FORECAST PRECIPITATION AMOUNTS THROUGH SUNDAY NIGHT RANGE BETWEEN ONE AND TWO INCHES. CONFIDENCE IS LOW REGARDING TIMING AND PLACEMENT OF RAIN SHOWERS AND THUNDERSTORMS...THUS AFFECTING EXPECTED RAINFALL AMOUNTS. FUTURE FORECASTS MAY NEED TO INCLUDE AN AREAL FLOOD WATCH...ESPECIALLY IF FORECAST CONFIDENCE INCREASES. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...WAA LONG TERM...AJ AVIATION...WAA HYDROLOGY...WAA
Hazardous weather outlook, May 16, 5:54 PM MDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 654 PM CDT SAT MAY 16 2015 NDZ001-002-009-010-017-018-031>033-040-041-043-044-180000- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 654 PM CDT SAT MAY 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT THUNDERSTORMS ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY TOTAL RAINFALL AROUND ONE INCH THIS WEEKEND COULD LEAD TO BRIEF FLOODING OF LOW LYING OR POOR DRAINAGE AREAS. ACCUMULATING SNOW IS POSSIBLE ACROSS THE NORTHERN HALF OF NORTH DAKOTA. ONE OR TWO INCHES ARE POSSIBLE ON THE GRASS. HIGHER AMOUNTS ARE POSSIBLE NEAR THE TURTLE MOUNTAINS. FROST IS POSSIBLE SUNDAY NIGHT AND MONDAY NIGHT...WITH LOWS IN THE 20S AND 30S FORECAST. .SPOTTER INFORMATION STATEMENT... CALL WEATHER REPORTS IN TO THE NATIONAL WEATHER SERVICE AT 701-223-4582 OR POST THEM TO OUR SOCIAL MEDIA SITES OR ONLINE REPORTING FORM AT WWW.WEATHER.GOV/BIS...CLICK ON CURRENT HAZARDS ABOVE AND TO THE LEFT OF THE MAIN PAGE MAP...THEN CLICK SUBMIT A REPORT. NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-180000- RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN- GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 654 PM CDT SAT MAY 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TONIGHT THUNDERSTORMS WITH HEAVY RAIN TONIGHT...SOME STORMS COULD BE SEVERE THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAVY RAIN THIS WEEKEND COULD LEAD TO BRIEF FLOODING OF LOW LYING OR POOR DRAINAGE AREAS. ACCUMULATING SNOW IS POSSIBLE ACROSS THE NORTHERN HALF OF NORTH DAKOTA. ONE OR TWO INCHES ARE POSSIBLE ON THE GRASS. HIGHER AMOUNTS ARE POSSIBLE NEAR THE TURTLE MOUNTAINS. FROST IS POSSIBLE SUNDAY NIGHT AND MONDAY NIGHT...WITH LOWS IN THE 20S AND 30S FORECAST. .SPOTTER INFORMATION STATEMENT... CALL WEATHER REPORTS IN TO THE NATIONAL WEATHER SERVICE AT 701-223-4582 OR POST THEM TO OUR SOCIAL MEDIA SITES OR ONLINE REPORTING FORM AT WWW.WEATHER.GOV/BIS...CLICK ON CURRENT HAZARDS ABOVE AND TO THE LEFT OF THE MAIN PAGE MAP...THEN CLICK SUBMIT A REPORT. KING
In the hours before
Special weather statement, May 16, 4:36 PM MDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
536 PM CDT SAT MAY 16 2015
NDZ037-047-048-162300-
STUTSMAN ND-LA MOURE ND-LOGAN ND-
536 PM CDT SAT MAY 16 2015
...SPECIAL WEATHER STATEMENT FOR NORTHWESTERN LAMOURE...NORTHEASTERN
LOGAN AND SOUTHEASTERN STUTSMAN COUNTIES UNTIL 600 PM CDT...
AT 536 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES WEST OF JUD...OR 17 MILES NORTHWEST OF EDGELEY...MOVING
NORTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JUD...SYDNEY...ALFRED AND MILLARTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4640 9897 4646 9916 4682 9902 4681 9881
4677 9855
TIME...MOT...LOC 2236Z 206DEG 27KT 4652 9901
JONESLocal storm report, May 16, 5:41 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
641 PM CDT SAT MAY 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HEAVY RAIN BISMARCK 46.81N 100.78W
05/16/2015 M1.55 INCH BURLEIGH ND NWS EMPLOYEE
1.33 OF THE 1.55 INCHES FELL IN THE LAST TWO HOURS AT WFO
BISMARCK. NWS EMPLOYEEE REPORTED UNDERPASSES WERE SEEING
EXCESSIVE WATER ALONG WITH WATER AT CURB HEIGHT ON SOME
STREETS.
&&
NHEINERTSpecial weather statement, May 16, 5:48 PM MDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
648 PM CDT SAT MAY 16 2015
NDZ037-170015-
STUTSMAN ND-
648 PM CDT SAT MAY 16 2015
...SPECIAL WEATHER STATEMENT FOR EASTERN STUTSMAN COUNTY UNTIL 715 PM
CDT...
AT 648 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
JAMESTOWN...MOVING NORTHEAST AT 20 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
JAMESTOWN...SPIRITWOOD LAKE...BUCHANAN...SPIRITWOOD...PINGREE...
ELDRIDGE AND SYDNEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4668 9871 4689 9901 4722 9898 4720 9847
4696 9846
TIME...MOT...LOC 2348Z 209DEG 19KT 4686 9875
JONESSpecial weather statement, May 16, 6:02 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 602 PM MDT SAT MAY 16 2015 NDZ031-170030- GOLDEN VALLEY ND- 602 PM MDT SAT MAY 16 2015 ...SPECIAL WEATHER STATEMENT FOR EAST CENTRAL GOLDEN VALLEY COUNTY UNTIL 630 PM MDT... AT 602 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SENTINEL BUTTE...OR 10 MILES EAST OF BEACH...MOVING SOUTHEAST AT 25 MPH. DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SENTINEL BUTTE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4708 10375 4690 10360 4678 10378 4699 10394 TIME...MOT...LOC 0002Z 323DEG 23KT 4694 10378 JONES
Local storm report, May 16, 6:04 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
704 PM CDT SAT MAY 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 PM HEAVY RAIN 7 N BISMARCK 46.91N 100.78W
05/16/2015 M2.98 INCH BURLEIGH ND TRAINED SPOTTER
LIGHT RAIN AT TIME OF OBSERVATION
&&
MMATHEWSLocal storm report, May 16, 6:12 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
712 PM CDT SAT MAY 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM TSTM WND GST 2 NNE JAMESTOWN 46.94N 98.69W
05/16/2015 M61 MPH STUTSMAN ND ASOS
&&
MMATHEWSThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 6:02 PM MDT | Special Weather Statement | BIS | Golden Valley | 28 min |
| May 16, 6:14 PM MDT | Severe Thunderstorm Warning | BIS | Stutsman | 46 min |
| May 16, 7:14 PM MDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley, Slope | 61 min |
| May 16, 8:18 PM MDT | Areal Flood Advisory | BIS | Grant | 3 hr |
| May 16, 8:21 PM MDT | Special Weather Statement | BIS | Slope | 24 min |
| May 16, 8:24 PM MDT | Special Weather Statement | BIS | Slope | 36 min |
| May 16, 8:53 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Bowman, Slope | 44 min |
| May 16, 9:39 PM MDT | Special Weather Statement | BIS | Bowman | 36 min |
| May 17, 3:23 AM MDT | Wind Advisory | BIS | Bottineau, Burleigh, Dickey, Emmons, Foster, Grant and 13 more | 27 hr |
| May 17, 3:45 AM MDT | Winter Weather Advisory | BIS | Bottineau, Burke, Foster, McHenry, Mountrail, Pierce and 4 more | 26 hr |
| May 17, 8:52 AM MDT | Areal Flood Advisory | BIS | Dickey, Foster, Kidder, LaMoure, Logan, McIntosh and 1 more | 24 hr |
| May 17, 12:13 PM MDT | River Flood Warning | BIS | Bottineau | 7 days |
| May 17, 1:54 PM MDT | Freeze Warning | BIS | Adams, Billings, Bowman, Burke, Burleigh, Dickey and 19 more | 19 hr |
| May 17, 5:05 PM MDT | High Wind Warning | BIS | Pierce, Rolette | 7 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.